Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 165, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2012, 7:28 PM CDT for Holt County, Rock County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 7:28 PM CDT (00:28 UTC)
- Expired
- Aug 1, 2012, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:17 PM CDT | TSTM WND GST 60 | 7 S Amelia, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
128 WUUS53 KLBF 020028 SVRLBF NEC089-149-020130- /O.NEW.KLBF.SV.W.0165.120802T0028Z-120802T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 728 PM CDT WED AUG 1 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 830 PM CDT * AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BASSETT TO 8 MILES SOUTH OF ROSE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... PONY LAKE...NEWPORT...BROWN LAKE...STUART...SWAN LAKE...AMELIA... ATKINSON AND HIGHWAY 11 MILE MARKER 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4260 9894 4210 9879 4210 9960 4264 9964 TIME...MOT...LOC 0028Z 272DEG 35KT 4257 9948 4205 9944 WIND...HAIL 70MPH <.75IN $$ ROBERG
1 follow-up statement
761
WWUS53 KLBF 020049
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT WED AUG 1 2012
NEC089-149-020130-
/O.CON.KLBF.SV.W.0165.000000T0000Z-120802T0130Z/
HOLT NE-ROCK NE-
749 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK AND
SOUTHWESTERN HOLT COUNTIES UNTIL 830 PM CDT...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF NEWPORT TO BROWN LAKE TO 10 MILES
SOUTHWEST OF SWAN LAKE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
STUART...SWAN LAKE...AMELIA...ATKINSON AND HIGHWAY 11 MILE MARKER
140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4260 9894 4210 9879 4210 9960 4264 9964
TIME...MOT...LOC 0048Z 273DEG 42KT 4253 9925 4232 9911
4210 9918
WIND...HAIL 70MPH <.75IN
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:59 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 1, 2:59 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 PM CDT WED AUG 1 2012 .SYNOPSIS...AT 18Z...SURFACE ANALYSIS SHOWED A FRONT STRETCHED ACROSS SOUTHERN SOUTH DAKOTA AND NORTHERN WYOMING. THERE WAS ALSO A SURFACE TROUGH ACROSS WESTERN NEBRASKA. RADAR AND VISIBLE SATELLITE IMAGERY SHOWED CONVECTION FORMING ALONG THE TROUGH AND THE FRONT. IN UPPER LEVELS...WATER VAPOR IMAGERY SHOWED A PLUME OF MOISTURE COMING UP THE HIGH PLAINS FROM TEXAS AND NEW MEXICO AND ANOTHER COMING THROUGH THE INTERMOUNTAIN REGION FROM THE PACIFIC AND ACROSS THE ROCKIES INTO SOUTH DAKOTA AND NEBRASKA. SATELLITE DERIVED PRECIPITABLE WATER IMAGERY CONTINUES TO SHOW A PLUME OF 30-35MM OR HIGHER SOUTH AND EAST OF A VALENTINE-OGALLALA LINE...WHICH CORRESPONDS WITH GREATER INSTABILITY. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. THE BIGGEST CHALLENGE IN THE SHORT TERM IS THE LOCATION AND COVERAGE OF THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ON THE BOUNDARIES AND INTENSIFYING AS THEY MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA INTO THE INCREASINGLY UNSTABLE AIR. THE SHORT RANGE RAPID REFRESH MODELS ARE INDICATING THAT NORTH CENTRAL NEBRASKA WILL BE THE AREA MOST LIKELY TO HAVE A CONVECTIVE SYSTEM DEVELOP...THOUGH THERE ARE HINTS OF DEVELOPMENT IN THE SOUTHWEST. ANOTHER CONVECTIVE SYSTEM IS EXPECTED TO DEVELOP IN WESTERN NEBRASKA THURSDAY AFTERNOON AND MOVE ACROSS CENTRAL NEBRASKA THURSDAY EVENING. THERE IS STILL CONSIDERABLE UNCERTAINTY REGARDING THE LOCATION OF THE SYSTEM...SO WE HAVE INCLUDED ONLY 30 PERCENT PROBABILITIES IN THE AREA. .LONG TERM...FRIDAY THROUGH WEDNESDAY. BIG STORY WILL BE THE COOLER CONDITIONS EXPECTED FOR THE WEEKEND BEHIND A COLD FRONT SLATED TO MOVE ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. HOT CONDITIONS AHEAD OF THE FRONT FRIDAY HOWEVER...AS COMPRESSIONAL TYPE WARMING TAKES PLACE AHEAD OF THE FRONT. LIKELY WILL SEE READINGS NEAR 100 DEGREES FROM SOUTHWEST THROUGH CENTRAL NEBRASKA. TIMING OF THE FRONTAL PASSAGE APPEARS FAVORABLE FOR AT LEAST ISOLATED TSTMS...SO WILL CONTINUE THOSE IN THE FORECAST. AS STATED ABOVE...MUCH COOLER FOR THE WEEKEND...WITH HIGHS IN THE LOWER TO MID 80S FOR SATURDAY. SOMEWHAT WARMER SUNDAY AS THE UPPER LEVEL RIDGE BEGINS TO BUILD BACK NORTH ACROSS THE AREA. EARLY NEXT WEEK LOOKS QUITE WARM...AS THE CENTER OF THE UPPER LEVEL RIDGE BECOMES ESTABLISHED ACROSS COLORADO. MAY SEE THE UPPER RIDGE FLATTEN SOMEWHAT AGAIN BY MIDWEEK...WITH A BIT COOLER HIGHS AND A SLIGHT CHANCE FOR TSTMS RETURNING. && .AVIATION... THERE IS STILL A LOT OF UNCERTAINTY REGARDING THE TIMING OF THUNDERSTORM DEVELOPMENT WITH ABOUT THREE HOURS DIFFERENCE BETWEEN THE RAPID REFRESH SHORT RANGE PROJECTIONS. WE HAVE REASONABLY HIGH CONFIDENCE IN THE LOCATION. THE MOST LIKELY FOCUS OF DEVELOPMENT IS A SURFACE BOUNDARY OR FRONT ALONG THE SOUTH DAKOTA-NEBRASKA BORDER. OUR INITIAL TIMING FORECAST IS THAT THEY WILL DEVELOP MID TO LATE AFTERNOON AND ARE EXPECTED TO AFFECT THE AREA BOUNDED BY IEN-AIA-MHN-TIF-VTN 22-02Z. IN CENTRAL AND SOUTHWEST SOUTH DAKOTA...OUR CONFIDENCE IN THUNDERSTORM DEVELOPMENT IS LOWER. IF THUNDERSTORMS DO DEVELOP...THEY ARE MORE LIKELY TO BE AFTER 00Z. WITH ONLY WEAK TO MODERATE CONFIDENCE IN THUNDERSTORM DEVELOPMENT IN CENTRAL AND SOUTHWEST NEBRASKA...WE WILL INCLUDE VCTS IN THE LBF FORECAST 02-04Z. && .FIRE WEATHER...DESPITE SOME MODERATE RAIN RECEIVED OVERNIGHT IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA...THE PRECIPITATION WAS NO WIDESPREAD. THEREFORE...FUELS ARE STILL PRIME FOR IGNITION. SINCE LIGHTNING IS EXPECTED IN THE AREA...THE FIRE RISK IS STILL HIGH. IN ADDITION...ERRATIC AND UNPREDICTABLE WIND IS LIKELY IN AND NEAR STORM CELLS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SPRINGER LONG TERM...TAYLOR AVIATION/FIRE...SPRINGER
Hazardous weather outlook, Aug 1, 2:58 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT WED AUG 1 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-022000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 258 PM CDT WED AUG 1 2012 /158 PM MDT WED AUG 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER A LARGE PART OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. A THUNDERSTORM COMPLEX DEVELOPING ALONG A SURFACE TROUGH ACROSS WESTERN NEBRASKA AND ALONG A FRONT NEAR THE NEBRASKA SOUTH DAKOTA STATE LINE ARE LIKELY TO INTENSIFY AS THEY MOVE INTO THE MORE UNSTABLE ENVIRONMENT. THE PRIMARY SEVERE WEATHER RISK IS DAMAGING WIND. VERY HEAVY RAIN AND FREQUENT LIGHTNING ARE ALSO A RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN WESTERN NEBRASKA THURSDAY AFTERNOON. ALTHOUGH THE RISK OF SEVERE THUNDERSTORMS APPEARS TO BE LOW AT THIS TIME...STRONG WIND...HEAVY RAIN AND FREQUENT LIGHTNING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, Aug 1, 6:03 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST VALENTINE 42.87N 100.55W
08/01/2012 M63 MPH CHERRY NE ASOS
&&
BTAYLORLocal storm report, Aug 1, 6:05 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST VALENTINE 42.87N 100.55W
08/01/2012 M66 MPH CHERRY NE ASOS
&&
CMARTINLocal storm report, Aug 1, 6:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 11 NE LEMOYNE 41.40N 101.65W
08/01/2012 E60 MPH ARTHUR NE PUBLIC
SMALL BRANCHES DOWN. DIME SIZE HAIL ALSO REPORTED.
&&
CMARTINLocal storm report, Aug 1, 7:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 7 W AINSWORTH 42.55N 99.99W
08/01/2012 E56 MPH BROWN NE AWOS
&&
CMARTINLocal storm report, Aug 1, 7:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST 7 W AINSWORTH 42.55N 99.99W
08/01/2012 M58 MPH BROWN NE AWOS
&&
CMARTINLocal storm report, Aug 1, 7:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 14 W ROSE 42.17N 99.80W
08/01/2012 E70 MPH BROWN NE PUBLIC
BRANCHES DOWN. POWER OUT AT LOCATION.
&&
CMARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 23 min |
| Aug 1, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 56 min |
| Aug 1, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 52 min |
| Aug 1, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| Aug 1, 8:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 52 min |
| Aug 2, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 44 min |
| Aug 2, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Aug 2, 5:23 PM CDT | Tornado Warning | LBF | Garden | 37 min |
| Aug 2, 5:59 PM CDT | Tornado Warning | LBF | Deuel, Garden | 31 min |
| Aug 2, 6:29 PM CDT | Tornado Warning | LBF | Deuel, Garden | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.